Please use this identifier to cite or link to this item:
|Title:||Worsening cholestasis and possible cefuroxime-induced liver injury following "successful" therapeutic endoscopic retrograde cholangiopancreatography for a distal common bile duct stone: a case report|
de Silva, H.J.
|Keywords:||cefuroxime-induced liver injury|
|Citation:||Journal of Medical Case Reports. 2016; 10(1): 371|
|Abstract:||BACKGROUND: Cefuroxime very rarely causes drug-induced liver injury. We present a case of a patient with paradoxical worsening of jaundice caused by cefuroxime-induced cholestasis following therapeutic endoscopic retrograde cholangiopancreatography for a distal common bile duct stone. CASE PRESENTATION: A 51-year-old, previously healthy Sri Lankan man presented to our hospital with obstructive jaundice caused by a distal common bile duct stone. Endoscopic retrograde cholangiopancreatography with stone extraction, common bile duct clearance, and stenting failed to improve the cholestasis, with paradoxical worsening of his jaundice. A liver biopsy revealed features of drug-induced intrahepatic cholestasis. Although his case was complicated by an episode of cholangitis, the patient made a complete recovery in 4 months with supportive treatment and withdrawal of the offending drug. CONCLUSIONS: This case highlights a very rare drug-induced liver injury caused by cefuroxime as well as our approach to treating a patient with paradoxical worsening of jaundice after therapeutic endoscopic retrograde cholangiopancreatography.|
|Description:||Indexed in MEDLINE|
|Appears in Collections:||Journal/Magazine Articles|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.